Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Vertigo after taking medicines for ear and respiratory infections. Related?

I started taking antibiotics around Xmas of 2012. I took 3 different rounds plus prednisone to get rid of ear infections and respitory infections. I haven t been able to get any strength back and just this week started getting vertigo and the swishing in my head sound which I haven t had for several years. Is there possibly a connection to the antibiotics and the vertigo and if so why did I get the vertigo two weeks after the completion of my meds?
Asked On : Tue, 29 Jan 2013
Answers:  1 Views:  32
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear...
Vertigo is caused due to problem in the inner ear (vestibular system)
It seems possible that the ear infection has not subsided completely & has spread to inner ear causing the symptoms or even if the infection has subsided, some foci is still present in inner ear.
Though you haven't mentioned the type of antibiotic you were taking, few antibiotics like Aminoglyosides, etc. can cause inner ear damage..sometimes residual effects persist even after stoppage of medications. will be better to consult an ENT specialist for further management.
Also get your blood pressure & blood sugar levels checked.
As any variation in their levels can also lead to the symptoms as mentioned in your post.
Wishing you a good health
Thanks & take care.
Answered: Tue, 29 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor